Tirosint heartburn: Lately my tisoint have been... - Thyroid UK

Thyroid UK

119,242 members138,476 posts

Tirosint heartburn

danym profile image

Lately my tisoint have been giving me terrible hearburn and burning stomach. It’s like a lava every time I take it. Dr gave me antiacids but struggling with their side effects. Also i noticed that i get extemely anxious and shaky when taking my tirosint. I’m on 100 mcg my tsh was 0.41, ft4 1.1 ft3 2.3 dr wanted to add t3 for 5mcg but I get even more anxiouse, palps and headache when I add the cytomel. Should i reduce the tirosint to 75. Anybody had this issues with tirosint?

16 Replies

Are you overmedicated?

Hi Danym, I have been on Tirosint for last 3 years and located in Los Angeles, California. No issues ever w this gel cap medication. I have been on 100 mcg, 75 mcg in the past and current 88 mcg. Hope that helps.

danym profile image
danym in reply to groovylady2017

How are your labs? Can u post what your results are? I get dizzy and a weird feeling after taking my tirosint lately 😞

Can't tell anything without ranges for blood tests. Low free T3 can cause anxiety and palpitations as can free t3 which is too high. You also need to know B12 and folate. Antacids will reduce your B12 and ability to absorb other vitamins and minerals.

in reply to Angel_of_the_North

I didn't know that Low FT3 can cause aniexty..good to know

I think the range is 2.3-4 for ft3. She said it was low and wanted me to take t3. But every time i take it I start skaing and get heart palps 😞 and a rush of anxienty. My stomach is very sensitive lately and seem to react bad to the medicine 😞

You may be still taking too much. I was taking Levothyroxine tablets and switched to Tirosint last November. 5 weeks later I developed heart palpitations and headaches anxiousness. Labs showed I was hyper now. This stuff is WAY stronger than anything else. I’m still struggling trying to find the right dose. Dr. had to reduce my dose twice because of the heart palpitations

danym profile image
danym in reply to Gderth

what were your labs and dose of tirosint?

My doctor had me on 88 µg of Tirosint. I wanted to try the medication because I was having issues with sensitivity to ingredients. After five weeks of being on Tirosint I developed heart palpitations, my TSH was .25, so below the range, I went from .89 in October of last year to being below the normal range. My doctor had to reduce my dose twice to get my palpitations to stop. I do not like this medication because I feel it is overly strong. I just want to go back to taking levothyroxin tablets. I am still on the medication, feeling better, but still having some heart palpitations in the evening . The heartburn you are experiencing, I also have had some of that being on this medication, I think that that possibly is a side effect. I find that you have to drink a lot of water with this medication

danym profile image
danym in reply to Gderth

wow, what dose did u decrease it to? i felt better on 100, when my tsh was 0.4, when i decreased to 88 it went up to 1.5. around what tsh do u feel better?

Currently I am taking 75 µg, five days a week and skipping Saturday and Sunday, I think only because she wanted to get my heart palpitations to go away. I get blood work done this next Monday, so I will have to see where I am at. At times I still feel hyper and other times I feel hypo, I just don’t get it anymore. My thyroid is almost gone, so I feel like I should be taking the same amount every day, which I’m hoping my doctor will put me back on the correct dose and just take it every day. Sometimes I really feel like my doctor doesn’t know what she’s doing. I told her I wanted to go back on the levothyroxin tablets and she said oh no will just stay on this because you’re doing so well on it! What a joke! The only reason I’m in this position with being hyper and reducing my medication is because she overestimated what I needed, even though I told her I had lost 7 pounds. I think I feel better probably with a TSH of .89- 1? Honestly this is been going on almost a year and very rarely have I ever been stable. I’ve never really been sick in my life, so this is very difficult to deal with, and it doesn’t help when the doctor doesn’t seem like she knows what she’s doing either

danym profile image
danym in reply to Gderth

no you mind posting your results, tirosint started to give me palpitations too, so now I'm trying np thyroid.

Sure, I will let you know what my results are, I am very curious to see. Yesterday I felt terrible today I feel hyper, I just feel like I’m swinging back-and-forth. I wish I could take the more natural approach, but because my thyroid is almost destroyed it does not work very well for me

I know this post is a little older, but I thought I would add something. I been on tirosint for about a year, and I had just linked my chest pain and GERD that has developed from the medication. I thought it was from a little bit of weight gain. And didn't link it because I thought tirosint was so pure. I just want to share that my gerd has gotten so bad that I have a cough with it and middle chest pains. No heart issues or anything like that. It's a surface pain from the Gerd. I'm asking my doctor to take me off.

danym profile image
danym in reply to jbicondoa

Hope that helps, good luck. I'm on armour thyroid and still battling reflux, not as bad as when I was on Tirosint, but I noticed that all thyroid meds started to bother me very bad. Unfortunately, I can not just quit, I need to take something if I want to stay alive :)

jbicondoa profile image
jbicondoa in reply to danym

Oh my gosh I understand. I've been researching if there's a way to come off medication. There seems that some people have done it but it's a long painful process. I'm like, if I could take three months off work and do it, maybe. Who knows. 🤷‍♀️

Not to be TMI, but I'm also linking diarrhea since starting tirosint also. It's eased up recently but who knows. How can something so pure cause issues.

You may also like...